Detox From Methadone

Detox From Methadone

24
0
SHARE
thanks-to-methadone

If you have ever tried to detox from Methadone then you know it is no easy task.  Depending on how much of the drug you are taking and how long you have been on it, the process can be very long and drawn out because the drug is so sticky.  It has a very long half life and generally only metabolizes at a rate of about half every 36 hours.  What most opiate expect to take just about 3 or 4 days then ends up taking more like 5 to 7 days.

This can present a huge problem for drug and alcohol treatment centers because people normally start out in detox and do a few days there before transitioning into a residential program.  Detox is expensive of course and most people only secure funding for about 3 or 4 days of detox.  Well, the problem with detoxing from Methadone is that people come into detox and stop taking the Methadone, and then they do not really start going into withdrawal until the second or third day.  At that point they are supposed to be moving into residential treatment and out of detox, so this creates a big problem because they are just now starting to get sick when they are expected to attend groups and therapy and such.

So what it the solution?  Well there is not easy answer with this drug, mostly because it is so powerful and so sticky.  The best course of action is to slowly taper yourself down from it, and this is especially true if you plan to go to a drug rehab and quit altogether.  Start thinking ahead and plan in advance, knowing that you want to be tapered down to the lowest dose you can possibly stand before going into rehab.  Some treatment centers will not even admit you if you have had too much methadone in your system.  The reason is simply due to the complications listed above regarding the timing of the detox process.  It is longer and more drawn out than other drugs so if you are smart you will do most of that tapering process at home.

Once you are really detoxing from the drug after a few days, most drug rehabs have medications that they can help treat your withdrawal symptoms with in order that you might feel a bit better.  But if you have been taking too much Methadone and you experience withdrawal symptoms rather quickly after stopping, there is not much that they can do because any synthetic opiate that they give you is not going to be effective just yet.  It can only help your symptoms once more of the Methadone has left your system and allowed your opiate receptors in your brain to open up again.

So, timing is everything.  Be prepared for a long detox.  Plan ahead.  Taper down slowly.  These are the keys to getting past this tough detox.

- Approved Treatment Center -call-to-learn-about

LEAVE A REPLY